Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 89, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Sep 18, 2016, 3:10 PM EDT. It took effect at Sep 18, 2016, 10:21 PM EDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2016, 3:10 PM EDT (19:10 UTC)
- In effect from
- Sep 18, 2016, 10:21 PM EDT
- Expired
- Sep 20, 2016, 1:00 PM EDT
- In force
- 39 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
064 WHUS72 KMHX 181910 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 310 PM EDT SUN SEP 18 2016 ...SMALL CRAFT ADVISORY FOR SOUTHERN AND CENTRAL WATERS WILL DEVELOP TONIGHT INTO MONDAY... .PERSISTENT SOUTHEAST FLOW NORTH OF TROPICAL DEPRESSION JULIA WILL LEAD TO SEAS REACHING 6 FT OVER THE OUTER SOUTHERN AND CENTRAL WATERS LATER TONIGHT OR MONDAY. AMZ156-158-190800- /O.NEW.KMHX.SC.Y.0089.160919T0300Z-160919T2000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 310 PM EDT SUN SEP 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EDT MONDAY. * WINDS...SOUTHEAST 10 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ154-190800- /O.NEW.KMHX.SC.Y.0089.160919T0600Z-160920T0300Z/ S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 310 PM EDT SUN SEP 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 PM EDT MONDAY. * WINDS...SOUTHEAST 15 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-190800- /O.NEW.KMHX.SC.Y.0089.160919T1500Z-160920T0300Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 310 PM EDT SUN SEP 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM EDT MONDAY. * WINDS...SOUTHEAST AROUND 15 KT WITH GUSTS UP TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
146 WHUS72 KMHX 190221 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1021 PM EDT SUN SEP 18 2016 ...SMALL CRAFT ADVISORY FOR SOUTHERN AND CENTRAL WATERS INTO MONDAY... .PERSISTENT SOUTHEAST FLOW NORTH OF TROPICAL DEPRESSION JULIA WILL PRODUCE 5 TO 7 FOOT SEAS OVER THE OUTER SOUTHERN AND CENTRAL WATERS INTO MONDAY. AMZ156-158-191430- /O.EXT.KMHX.SC.Y.0089.160919T0221Z-160919T2000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1021 PM EDT SUN SEP 18 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT MONDAY... * WINDS...SOUTHEAST 10 TO 20 KT. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ154-191430- /O.EXT.KMHX.SC.Y.0089.160919T0221Z-160920T0300Z/ S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1021 PM EDT SUN SEP 18 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT MONDAY... * WINDS...SOUTHEAST 15 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-191430- /O.EXT.KMHX.SC.Y.0089.160919T0221Z-160920T0300Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 1021 PM EDT SUN SEP 18 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT MONDAY... * WINDS...SOUTHEAST 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
610 WHUS72 KMHX 190711 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 311 AM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY FOR SOUTHERN AND CENTRAL WATERS INTO MONDAY... .PERSISTENT SOUTHEAST FLOW NORTH OF FORMER TROPICAL DEPRESSION JULIA WILL PRODUCE 4 TO 6 FOOT SEAS OVER THE OUTER SOUTHERN AND CENTRAL WATERS THROUGH TODAY. AMZ156-158-192000- /O.CON.KMHX.SC.Y.0089.000000T0000Z-160919T2000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 311 AM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...SOUTHEAST 10 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ154-192115- /O.CON.KMHX.SC.Y.0089.000000T0000Z-160920T0300Z/ S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 311 AM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...SOUTHEAST 10 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-192115- /O.CON.KMHX.SC.Y.0089.000000T0000Z-160920T0300Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 311 AM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...SOUTHEAST 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
629 WHUS72 KMHX 191857 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 257 PM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY FOR SOUTHERN AND CENTRAL WATERS INTO THIS EVENING... .PERSISTENT SOUTHEAST FLOW NORTH OF FORMER TROPICAL DEPRESSION JULIA WILL PRODUCE 4 TO 6 FOOT SEAS OVER THE OUTER SOUTHERN AND CENTRAL WATERS THROUGH THIS EVENING. AMZ156-158-200000- /O.EXT.KMHX.SC.Y.0089.000000T0000Z-160920T0000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 257 PM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHEAST 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ154-200300- /O.CON.KMHX.SC.Y.0089.000000T0000Z-160920T0300Z/ S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 257 PM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...SOUTHEAST AROUND 15 KT WITH GUSTS UP TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-200300- /O.CON.KMHX.SC.Y.0089.000000T0000Z-160920T0300Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 257 PM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...SOUTHEAST 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
736 WHUS72 KMHX 200002 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 802 PM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY FOR SOUTHERN AND CENTRAL WATERS EXTENDED INTO OVERNIGHT... .REMNANT LOW PRESSURE OF FORMER TROPICAL DEPRESSION JULIA MOVE ACROSS THE WATERS TONIGHT PRODUCING ELEVATED SEAS OF 4 TO 6 FEET. AMZ156-158-201000- /O.EXT.KMHX.SC.Y.0089.000000T0000Z-160920T1000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 802 PM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY... * WINDS...SOUTH 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ154-201000- /O.EXT.KMHX.SC.Y.0089.000000T0000Z-160920T1000Z/ S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 802 PM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY... * WINDS...SOUTHEAST AROUND 15 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-201000- /O.EXT.KMHX.SC.Y.0089.000000T0000Z-160920T1000Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 802 PM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY... * WINDS...SOUTHEAST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
476 WHUS72 KMHX 200800 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 400 AM EDT TUE SEP 20 2016 ...SMALL CRAFT ADVISORY FOR CENTRAL WATERS EXTENDED THROUGH THIS MORNING... .REMNANT LOW PRESSURE OF FORMER TROPICAL DEPRESSION JULIA MOVE ACROSS THE WATERS TODAY CONTINUING ELEVATED SEAS OF 4 TO 6 FEET. AMZ156-158-200900- /O.CAN.KMHX.SC.Y.0089.000000T0000Z-160920T1000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 400 AM EDT TUE SEP 20 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED. $$ AMZ152-154-201400- /O.EXT.KMHX.SC.Y.0089.000000T0000Z-160920T1400Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 400 AM EDT TUE SEP 20 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS...SOUTHEAST 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
235 WHUS72 KMHX 201353 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 953 AM EDT TUE SEP 20 2016 ...SMALL CRAFT ADVISORY FOR CENTRAL WATERS EXTENDED THROUGH EARLY THIS AFTERNOON... .REMNANT LOW PRESSURE OF FORMER TROPICAL DEPRESSION JULIA MOVES ACROSS THE WATERS TODAY CONTINUING ELEVATED SEAS OF 4 TO 6 FEET. AMZ152-154-201700- /O.EXT.KMHX.SC.Y.0089.000000T0000Z-160920T1700Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 953 AM EDT TUE SEP 20 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS...SOUTHEAST 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 2:47 PM EDT, 23 minutes earlier.
Area forecast discussion, Sep 18, 2:47 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
247 PM EDT SUN SEP 18 2016
.SYNOPSIS...
Tropical Depression Julia will drift slowly north toward the
region through mid week and interact with a slow moving cold
front producing numerous showers and a few thunderstorms. High
pressure will build in from the north late week.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 230 PM Sun...Moisture will continue to increase as TD Julia
lifts slowly N toward the region. Precip water values will climb
to over 2 inches and this will lead to good coverage of shra and a
few tsra. Will cont prev fcst of pops increasing to likely along
cst later tonight with chc inland. On Monday better forcing ahead
of approaching upr trf and cold front will lead to numerous shra
all areas with a few tsra poss. Given high moisture locally heavy
rain a good bet in spots and will have to watch for isold poor
drainage flooding. Warm and muggy conditions will cont with lows
in the 70s and highs in the 80s.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/...
As of 230 PM Sun...Julia or its remnants will remain in the area
as upr low cuts off to the SW. Deep moisture will cont over the
region and expect decent coverage of shra and isold tsra to
persist. Will have mainly likely pops Mon night then chc inland to
likely coast Tue. Not much change in temps with muggy lows in upr
60s to lower 70s and highs in 80s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
As of 230 PM Sun...Increased pops a bit thru Wed with upper low to
the SW and plenty of moisture across the area...best rain chc
look to remain near cst.
Prev Disc...The remnants of Tropical Cyclone Julia combined with
a slow moving cold front and upper low will lead to scattered to
numerous showers and isolated thunderstorms Monday into Thursday.
Main change to previous forecast was to increase pops through mid
week based on trends in the guidance. High pressure is forecast to
build over the area late week into the weekend bringing pred dry
weather with temps remaining above normal.
Tue Night though Thursday...It looks like the remnants of Julia
combined with upper low developing over the SE US will keep the
threat of showers and isolated thunderstorms through at least mid
week. Both the ECMWF and GFS continue to trend wetter with each
run...so the main change to forecast was to increase pops through
Thursday. Highs generally in the low to mid 80s and overnight lows
ranging from the mid 60s inland to low 70s along the coast.
Friday and Saturday...Upper low looks to finally weaken with high
pressure building into the area. Will continue pred dry weather
although isolated convection possible. Above normal temps expected
with highs in the 80s.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Short Term /through Mon/...
As of 130 PM Sun...High confidence of VFR conditions will prevail
for the short term. Scattered to broken ceiling deck with light
showers with brief MVFR conditions to affect all TAF sites today.
Light E to SE winds this afternoon, becoming light/var tonight. Both
forecast soundings and guidance is showing MVFR conditions returning
with possible IFR in mainly stratus expected late tonight. VFR
conditions is expected to return back around 13/14z. Expect
widespread showers and thunderstorms tomorrow as Julia moves towards
the Carolina coast.
Long Term /Monday Night through Thursday/...
As of 315 AM Sun...Will likely see periods of sub-VFR in
scattered showers and isolated thunderstorms into Thu as remnants
of Julia interact with a slow moving cold front, and upper low
develops over the SE. Late night/early morning fog and stratus
will be possible as well.
&&
.MARINE...
Short Term /through Mon Night/...
As of 230 PM Sun...Mainly SE flow 10 to 20 kts thru Mon as TD Julia
drifts slowly N toward Carolinas. As Julia or its remnants get
closer Mon Night winds will diminish a bit srn tier and cont SE nrn
tier. Persistent SE fetch will lead to building seas and both
Wavewatch and SWAN show some 6 foot seas developing outer srn and
central waters later tonight into Mon and will raise SCA for
these waters.
Long Term /Tuesday through Thursday/...
As of 315 AM Sun...Remnants of Julia will combine with an upper
low and remain near or south of the region through mid week. High
pressure will finally build N of the region late in week. Expect
ENE winds 10 to 20 kts into Thu. Seas mainly 2-4 feet through
Wed then 3 to 5 ft Thu.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
103-104.
MARINE...Small Craft Advisory from 2 AM to 11 PM EDT Monday for AMZ154.
Small Craft Advisory from 11 PM this evening to 4 PM EDT
Monday for AMZ156-158.
Small Craft Advisory from 11 AM to 11 PM EDT Monday for AMZ152.
&&
SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...RF/CQD
AVIATION...CQD/TL/BM
MARINE...RF/CQDHazardous weather outlook, Sep 18, 6:16 AM EDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 616 AM EDT SUN SEP 18 2016 NCZ103-104-191030- OUTER BANKS DARE-OUTER BANKS HYDE- 616 AM EDT SUN SEP 18 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-191030- CARTERET- 616 AM EDT SUN SEP 18 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING NORTH OF CAPE LOOKOUT... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING SOUTH OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-191030- ONSLOW- 616 AM EDT SUN SEP 18 2016 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-191030- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 616 AM EDT SUN SEP 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 8:08 PM EDT | Beach Hazards Statement | MHX | 72 hr |
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.